Alert archive / Oregon / Small Craft Advisories in 2021

Small Craft Advisory 88, NWS Medford, OR

September 15, 2021

NWS Medford, OR issued this small craft advisory at Sep 15, 2021, 2:14 AM PDT. It took effect at Sep 16, 2021, 11:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2021, 2:14 AM PDT (09:14 UTC)
In effect from
Sep 16, 2021, 11:00 AM PDT
Expired
Sep 16, 2021, 11:00 PM PDT
In force
12 hr
Issued by
NWS Medford, OR

The text

As transmitted.

993 
WHUS76 KMFR 150914
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
214 AM PDT Wed Sep 15 2021

PZZ350-370-152215-
/O.CON.KMFR.SC.Y.0087.000000T0000Z-210916T1800Z/
/O.CAN.KMFR.SE.W.0054.210916T0000Z-210916T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
214 AM PDT Wed Sep 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6
  to 9 ft at 7 to 10 seconds. Seas and winds will be hazardous to
  smaller crafts.

* WHERE...All areas.

* WHEN...Until 11 AM PDT Thursday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

PZZ376-152215-
/O.CON.KMFR.SE.W.0054.000000T0000Z-210915T2100Z/
/O.CON.KMFR.SC.Y.0087.000000T0000Z-210916T0000Z/
/O.CON.KMFR.GL.W.0034.210915T2100Z-210916T1800Z/
/O.NEW.KMFR.SC.Y.0088.210916T1800Z-210917T1200Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
214 AM PDT Wed Sep 15 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS 
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM 
PDT THURSDAY...
...SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WHAT...Very steep and hazardous seas 6 to 12 ft at 10 seconds with 
  gale force north winds 25 to 35 kt with gusts up to 40 kt.
  Seas and winds will lower slightly Thursday, yet seas will remain 
  hazardous to smaller crafts through Thursday night.

* WHERE...Hazardous seas and gales will cover most areas south of 
  Cape Blanco later this evening. All areas will be hazardous to 
  smaller crafts through Thursday night.

* WHEN...For the Hazardous Seas Warning, until 2 PM PDT this 
  afternoon. For the Gale Warning, from 2 PM this afternoon to 11 AM 
  PDT Thursday. For the Small Craft Advisory, until 5 AM PDT Friday.

* IMPACTS...Strong winds and very steep seas could capsize or
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ356-152215-
/O.EXT.KMFR.SC.Y.0087.000000T0000Z-210917T1200Z/
/O.CON.KMFR.SE.W.0054.000000T0000Z-210915T2100Z/
/O.CON.KMFR.GL.W.0034.210915T2100Z-210916T1800Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
214 AM PDT Wed Sep 15 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11
AM PDT THURSDAY...

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WHAT...Very steep and hazardous seas 6 to 12 ft at 10 seconds with 
  gale force north winds 25 to 35 kt with gusts up to 40 kt.
  Seas and winds will lower slightly Thursday, yet seas will remain 
  hazardous to smaller crafts through Thursday night.

* WHERE...Hazardous seas will cover most areas south of Cape Blanco 
  later this evening. Gales will cover areas beyond 3 nm from shore 
  and south of Cape Blanco. All areas will be hazardous to smaller 
  crafts through Thursday night.

* WHEN...For the Hazardous Seas Warning, until 2 PM PDT this 
  afternoon. For the Gale Warning, from 2 PM this afternoon to 11 AM 
  PDT Thursday. For the Small Craft Advisory, until 5 AM PDT Friday.

* IMPACTS...Strong winds and very steep seas could capsize or damage 
  vessels. Low visibility conditions are expected.


* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
3 follow-up statements
221 
WHUS76 KMFR 152053
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
153 PM PDT Wed Sep 15 2021

PZZ376-161200-
/O.EXP.KMFR.SE.W.0054.000000T0000Z-210915T2100Z/
/O.CON.KMFR.SC.Y.0087.000000T0000Z-210916T0000Z/
/O.CON.KMFR.GL.W.0034.210915T2100Z-210916T1800Z/
/O.CON.KMFR.SC.Y.0088.210916T1800Z-210917T1200Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
153 PM PDT Wed Sep 15 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT 
FRIDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts
  up to 40 kt and seas 7 to 11 ft at 12 seconds expected. For the
  Small Craft Advisory, north winds 20 to 30 kt with gusts up to
  35 kt and seas 6 to 9 ft at 10 seconds.

* WHERE...Hazardous seas and gales will cover most areas south 
  of Cape Blanco later this evening. All areas will be hazardous 
  to smaller crafts through Thursday night.

* WHEN...For the Gale Warning, until 11 AM PDT Thursday. For the 
  Small Craft Advisory, until 5 AM PDT Friday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ356-161200-
/O.EXP.KMFR.SE.W.0054.000000T0000Z-210915T2100Z/
/O.CON.KMFR.SC.Y.0087.000000T0000Z-210917T1200Z/
/O.CON.KMFR.GL.W.0034.210915T2100Z-210916T1800Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
153 PM PDT Wed Sep 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY...
...HAZARDOUS SEAS WARNING WILL EXPIRE AT 2 PM PDT THIS
AFTERNOON...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts
  up to 40 kt and seas 6 to 11 ft at 12 seconds expected. For the
  Small Craft Advisory, north winds 20 to 30 kt with gusts up to
  35 kt and seas 6 to 9 ft at 12 seconds.

* WHERE...Hazardous seas will cover most areas south of Cape 
  Blanco later this evening. Gales will cover areas beyond 3 nm 
  from shore and south of Cape Blanco. All areas will be 
  hazardous to smaller crafts through Thursday night.

* WHEN...For the Gale Warning, until 11 AM PDT Thursday. For the 
  Small Craft Advisory, until 5 AM PDT Friday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-370-161200-
/O.CON.KMFR.SC.Y.0087.000000T0000Z-210916T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
153 PM PDT Wed Sep 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6
  to 9 ft at 7 to 10 seconds expected. 

* WHERE...All areas.

* WHEN...Until 11 AM PDT Thursday.

* IMPACTS...Gusty winds and steep seas could capsize or damage 
  smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
053 
WHUS76 KMFR 160947
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
247 AM PDT Thu Sep 16 2021

PZZ356-162300-
/O.CON.KMFR.GL.W.0034.000000T0000Z-210916T1800Z/
/O.CON.KMFR.SC.Y.0087.000000T0000Z-210917T1200Z/
/O.NEW.KMFR.SE.W.0055.210916T1800Z-210917T0600Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
247 AM PDT Thu Sep 16 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts
  up to 40 kt and seas 10 to 14 ft at 9 seconds. Very steep and
  hazardous seas of 7 to 10 ft at 9 seconds continue this
  afternoon. Then, small craft conditions, north winds 20 to 30 
  kt with gusts up to 35 kt and seas 7 to 10 ft at 12 seconds.

* WHERE...Gales will occur south of Cape Blanco. Hazardous seas
  will cover locations south of Gold Beach. Seas hazardous to
  smaller crafts will cover all the waters through Thursday night.

* WHEN...For the Gale Warning, until 11 AM PDT this morning. For 
  the Hazardous Seas Warning, from 11 AM this morning to 11 PM 
  PDT this evening. For the Small Craft Advisory, until 5 AM PDT 
  Friday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ376-162300-
/O.CON.KMFR.GL.W.0034.000000T0000Z-210916T1800Z/
/O.NEW.KMFR.SE.W.0055.210916T1800Z-210917T0600Z/
/O.CON.KMFR.SC.Y.0088.210916T1800Z-210917T1200Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
247 AM PDT Thu Sep 16 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 5 AM PDT FRIDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts
  up to 40 kt and seas 8 to 12 ft at 10 seconds. For the Small 
  Craft Advisory, north winds 20 to 30 kt with gusts up to 40 kt 
  and seas 7 to 12 ft at 11 seconds expected.

* WHERE...Gales will occur south of Cape Blanco. Hazardous seas
  will cover locations south of Gold Beach. Seas hazardous to
  smaller crafts will cover all the waters through Thursday night.

* WHEN...For the Gale Warning, until 11 AM PDT this morning. For 
  the Hazardous Seas Warning, from 11 AM this morning to 11 PM 
  PDT this evening. For the Small Craft Advisory, from 11 AM 
  this morning to 5 AM PDT Friday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-370-162300-
/O.EXT.KMFR.SC.Y.0087.000000T0000Z-210917T0600Z/
/O.NEW.KMFR.SC.Y.0089.210917T2100Z-210919T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
247 AM PDT Thu Sep 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 5 PM PDT
SATURDAY...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt 
  with gusts up to 30 kt and seas 5 to 8 ft at 10 seconds. For the
  second Small Craft Advisory, south winds 20 to 30 kt with gusts
  up to 35 kt and seas 6 to 11 ft at 10 seconds expected.

* WHERE...For today, All areas south of Florence. Then by Friday,
  all areas north of Cape Blanco.

* WHEN...For the Small Craft Advisory, until 11 PM PDT this 
  evening. For the Small Craft Advisory, from 2 PM Friday to 5 
  PM PDT Saturday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
604 
WHUS76 KMFR 162105
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
205 PM PDT Thu Sep 16 2021

PZZ356-171015-
/O.EXT.KMFR.SC.Y.0087.000000T0000Z-210917T0600Z/
/O.CON.KMFR.SE.W.0055.000000T0000Z-210917T0600Z/
/O.EXB.KMFR.SC.Y.0089.210918T0000Z-210919T0000Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
205 PM PDT Thu Sep 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 5 PM PDT
SATURDAY...

* WHAT...North winds 25 to 30 kt with gusts to 35 kt with steep to
  very steep and hazardous wind driven seas of 7 to 12 ft through
  this evening. Conditions improve tonight through Friday 
  afternoon. Winds become southerly Friday afternoon and increase 
  to 20 to 25 Friday evening. Seas become steep at 6 to 7 ft due 
  to a building northwest swell and increasing wind waves. 

* WHERE...Very steep and hazardous seas are expected south of Port
  Orford and beyond 3 nm from shore, with conditions hazardous to
  small craft elsewhere through this evening. Friday afternoon
  into Saturday, conditions hazardous to small craft are expected
  north of Gold Beach.

* WHEN...For the first Small Craft Advisory, until 11 PM PDT this
  evening. For the Hazardous Seas Warning, until 11 PM PDT this
  evening. For the second Small Craft Advisory, from 5 PM Friday 
  to 5 PM PDT Saturday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ376-171015-
/O.EXT.KMFR.SC.Y.0088.000000T0000Z-210917T0600Z/
/O.CON.KMFR.SE.W.0055.000000T0000Z-210917T0600Z/
/O.EXB.KMFR.SC.Y.0089.210918T0000Z-210919T0000Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
205 PM PDT Thu Sep 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 5 PM PDT
SATURDAY...

* WHAT...North winds 25 to 30 kt with gusts to 35 kt with steep to
  very steep and hazardous wind driven seas of 8 to 12 ft through
  this evening. Conditions improve tonight through Friday 
  afternoon. Winds become southerly Friday afternoon and increase 
  to 20 to 25 Friday evening. Seas become steep at 6 to 8 ft due 
  to a building northwest swell and increasing wind waves. 

* WHERE...Very steep and hazardous seas are expected south of Port
  Orford with conditions hazardous to small craft elsewhere 
  through this evening. Friday afternoon into Saturday, conditions
  hazardous to small craft are expected north of Gold Beach..

* WHEN...For the first Small Craft Advisory, until 11 PM PDT this
  evening. For the Hazardous Seas Warning, until 11 PM PDT this
  evening. For the second Small Craft Advisory, from 5 PM Friday 
  to 5 PM PDT Saturday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ350-370-171015-
/O.CON.KMFR.SC.Y.0087.000000T0000Z-210917T0600Z/
/O.EXT.KMFR.SC.Y.0089.210918T0000Z-210919T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
205 PM PDT Thu Sep 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM FRIDAY TO 5 PM
PDT SATURDAY...

* WHAT...North winds 20 to 25 kt with steep wind driven seas of 6
  to 8 ft. Conditions improve tonight into Friday afternoon. Winds
  become southerly Friday afternoon and increase to 20 to 30 kt
  with gusts to 35 kt. Seas will become steep at 7 to 10 ft due to
  building swell and increasing wind waves. 

* WHERE...All areas south of Coos Bay through this evening. Then
  all areas will experience conditions hazardous to small craft
  Friday evening into Saturday

* WHEN...For the first Small Craft Advisory, until 11 PM PDT this
  evening. For the second Small Craft Advisory, from 5 PM Friday 
  to 5 PM PDT Saturday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Sep 14, 7:21 PM PDT, 6 hours 53 minutes earlier.

Area forecast discussion, Sep 14, 7:21 PM PDT, 6 hours 53 minutes before
Area Forecast Discussion
National Weather Service Medford OR
721 PM PDT Tue Sep 14 2021

.DISCUSSION...This evening features warm and dry conditions, with
temperatures 5 to 10 warmer higher than 24 hours ago and relative
humidity 10 to 20 percent lower than 24 hours ago. Not
surprisingly there's an increasing amount of smoke being produced
by area wildfires, and there are some reductions in air quality.
Impacts from smoke tonight will be most significant in Siskiyou
County, with some lesser impacts in Jackson, Eastern Douglas,
Klamath, and Lake Counties. Tomorrow there will be stronger
westerly winds, so smoke from area fires will move from west to
east. Smoke impacts should be confined to areas near the wildfires
or just downstream.

Temperatures Wednesday will trend about 5 degrees cooler than today.
Areas from the Umpqua Divide north and west towards the coast should
wake up to marine layer clouds that will eventually clear out in the
afternoon.

Please see the previous forecast discussion below for details on the
upcoming breezy to windy days Friday and Saturday, and the upcoming
much-anticipated rainfall that we expect over the weekend. Keene

&&

.AVIATION...15/00Z TAFs...Clear skies and VFR prevails across the
forecast area through early this evening except for some local MVFR
visibilities in smoke downwind of area wildfires. IFR/LIFR ceilings
and visibilities will develop along the coast north of Cape Blanco
and into the Coquille Valley late this evening, persisting into
Wednesday morning. Inland, areas of MVFR cigs will spread into the
Umpqua Basin overnight into Wednesday morning. The stratus will
gradually erode to VFR by the afternoon. Otherwise, expect VFR
inland with local MVFR visibilities for areas downwind of area
wildfires. -DW/CC

&&

.MARINE...Updated 800 PM PDT Tuesday 14 September 2021...A strong
thermal trough will result in gusty winds and steep to very steep,
wind driven seas through at least Thursday morning. Tonight through
Wednesday morning, the worst conditions are expected from Cape
Ferrelo southward. Then, as winds increase late Wednesday, hazardous
seas will expand to areas south of Coos Bay with gales from Cape
Blanco southward. Gusty winds and steep to very steep seas may
linger into Thursday, then they will lower Thursday night.

A front will move across the waters Friday through Friday night and
may result in small craft advisory south winds and steep seas,
especially for the waters north of Cape Blanco. West swell builds
into the waters Saturday through Sunday with elevated seas while low
pressure creates unsettled showery conditions.
-DW/CC

&&

.FIRE WEATHER...Updated 230 PM PDT Tuesday 14 September
2021...Recoveries over the ridges will be poor to moderate
tonight from the Cascades east and Siskiyous south, as well as the
Kalmiopsis. East to northeast winds will be gusty over the ridges
tonight and Wednesday night. There will be gusty west to north
winds Wednesday afternoon and evening east of the Cascades along
with low humidities. An incoming front will bring strong winds
east of the Cascades Friday, but also higher humidities. That
same front will bring wetting rains to much of the area Friday
night into Saturday, and post frontal showers will persist through
Sunday.  Monday and Tuesday look to be mostly dry, with gusty east
winds over the ridges during the nighttime hours.

&&

.PREV DISCUSSION... /Issued 224 PM PDT Tue Sep 14 2021/

DISCUSSION...Weak upper ridging will give way to weak upper
troughing tonight into Wednesday. The main effect will be increased
onshore flow resulting in a deeper marine layer along the coast and
into portions of Coos and Douglas County. Patchy drizzle cannot be
ruled out in these areas, but some of the guidance suggest the lower
layers may not be so saturated. While most areas will see at least a
few degrees of cooling Wednesday, it still could be just as warm
over the east side, especially in Lake/Modoc counties. Expect an
uptick in afternoon/evening breezes compared to Tuesday.

Thursday will be rather quiet with no precipitation expected and
winds overall will be lighter for inland locations, including east
of the Cascades. Afternoon temperatures Thursday should be similar
to Wednesday, although a few locations could end up a degree or two
cooler west of the Cascades. Meanwhile, cooling will be more
pronounced east of the Cascades with afternoon temperatures
averaging 4-6 degrees cooler.

The main focus of concern for the forecast period will be Friday
through the weekend, but especially Friday and Saturday. There's good
agreement that a strong front (or at least the perception that it
will be strong considering we have not had anything like this
recently) will approach the area from the northwest on Friday. For
the most part the models and ensemble members are slower to bring
the front into the area. In fact most locations could away with dry
weather through Friday afternoon, although it will be a close call
for Coos and northwest Douglas County. These areas could start to
see some light intermittent rain as early as Friday morning, but the
chance is only between 10-15%.

Of bigger concern on Friday will be winds ahead of the front,
especially east of the Cascades. Models are showing 700mb winds
between 35-45 kts Friday afternoon. Its' possible a few spots could
get close to wind advisory criteria Friday afternoon, but of bigger
concern will be moderate to strong winds and low relative humidity
for folks that have fire weather concerns. Even some west side
valleys could experience some breezy winds Friday afternoon and
early Friday evening.

Precipitation wise, it's pretty much a slam dunk the forecast area
could get a significant amount of rainfall (the most in quite some
time). The front has the markings of an AR (atmospheric river). The
EC ensembles remain drier/weaker than the GEFS, but also aim the
main belt of moisture a bit farther north up the coastline. The
areas that have the highest chance of significant rain is expected
to be along the coastal mountains in southwest Oregon, Cascades and
the north coast. This is all due in part to favorable upslope flow
which will allow even more moisture to get wrung out. Right now, the
heaviest precipitation is expected to be overnight Friday through
Saturday afternoon. Rainfall amounts will be less, but still
considered significant in the Umpqua Basin, east of the Cascades,
especially in the northern Half of Klamath and Lake County and Rogue
and Illinois Valley.

The frontal system will continue to push southeast out of our area
Saturday evening, but an upper trough will dig in behind it and
we'll continue to see scattered showers Saturday night through
Sunday afternoon just about everywhere.

The upper trough axis will move through and set up east of our area
Monday morning with showers gradually decreasing. Some clearing is
possible east of the Cascades which could result in temperatures
near or below freezing, but again much will depend on the amount of
clearing, if any.

Dry weather should return Monday and lasting through Tuesday with
milder temperatures in the afternoon. -Petrucelli

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...None.

Pacific Coastal Waters...Small Craft Advisory until 11 AM PDT Thursday for
     PZZ350-356-370.
     Gale Warning from 2 PM Wednesday to 11 AM PDT Thursday for
     PZZ356-376.
     Hazardous Seas Warning until 2 PM PDT Wednesday for PZZ356-376.
     Hazardous Seas Warning from 5 PM Wednesday to 5 AM PDT Thursday
     for PZZ350-370.
     Small Craft Advisory until 5 PM PDT Wednesday for PZZ376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 2:26 PM PDTFire Weather WatchMFRHarney, Lake27 hr

Nearby

Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.